Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 19, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Mar 23, 2009, 1:49 PM EDT for Collier County, Monroe County, Florida. It took effect at Mar 23, 2009, 4:10 PM EDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2009, 1:49 PM EDT (17:49 UTC)
- In effect from
- Mar 23, 2009, 4:10 PM EDT
- Expired
- Mar 23, 2009, 6:39 PM EDT
- In force
- 2 hr
- Issued by
- NWS Miami, FL
Counties Collier County, FL, Monroe County, FL
The radar
The Miami radar (KAMX), 78 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 5.8 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1264 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -74 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 231749 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 149 PM EDT MON MAR 23 2009 ...RED FLAG WARNING IN EFFECT FOR SOUTHWEST FLORIDA COUNTIES... .STRONG PREVAILING EASTERLY WIND FLOW WILL BRING IN DRIER AIR ACROSS THE SOUTHWEST FLORIDA GULF COASTAL COUNTIES THIS AFTERNOON. RELATIVE HUMIDITIES ARE EXPECTED TO DROP BELOW 35 PERCENT THIS AFTERNOON WITH SUSTAINED WINDS NEAR 15 MPH WITH HIGHER GUSTS. FLZ066-069-070-075-240200- /O.NEW.KMFL.FW.W.0019.090323T1749Z-090323T2300Z/ /O.NEW.KMFL.FW.A.0019.090324T1500Z-090324T2300Z/ HENDRY-COASTAL COLLIER-INLAND COLLIER-MAINLAND MONROE- 149 PM EDT MON MAR 23 2009 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. STRONG PREVAILING EASTERLY WIND FLOW WILL BE BRINGING IN DRIER AIR THIS AFTERNOON ACROSS THE SOUTHWEST FLORIDA GULF COASTAL COUNTIES. RELATIVE HUMIDITIES ARE EXPECTED TO DROP BELOW 35 PERCENT THIS AFTERNOON WITH SUSTAINED WINDS NEAR 15 MPH WITH HIGHER GUSTS, CAUSING CONDITIONS FAVORABLE FOR SPREADING FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ063-067-071-073-240200- /O.NEW.KMFL.FW.A.0019.090324T1500Z-090324T2300Z/ GLADES-INLAND PALM BEACH-INLAND BROWARD-INLAND MIAMI DADE- 149 PM EDT MON MAR 23 2009 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. DRIER AIR AND AFTERNOON HIGH TEMPERATURES IN THE LOWER 80S WILL MEAN MINIMUM RELATIVE HUMIDITIES WELL BELOW 35 PERCENT ACROSS MUCH OF MAINLAND SOUTH FLORIDA FOR FOUR OR MORE HOURS. IN ADDITION, WINDS WILL BE SUSTAINED NEAR 15 MPH, CREATING VERY FAVORABLE CONDITIONS FOR WILDFIRES TO SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
2 follow-up statements
000 WWUS82 KMFL 232015 CCA RFWMFL URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE MIAMI FL 410 PM EDT MON MAR 23 2009 ...RED FLAG WARNING IN EFFECT FOR SOUTHWEST FLORIDA COUNTIES FOR RELATIVE HUMIDITIES FALLING BELOW 35 PERCENT FOR A FEW HOURS AND SUSTAINED 20 FOOT WINDS AROUND 15 MPH UNTIL 7 PM EDT... ...FIRE WEATHER WATCH IN EFFECT FOR RELATIVE HUMIDITIES FALLING BELOW 35 PERCENT FOR 4 HOURS OR MORE FOR MUCH OF MAINLAND SOUTH FLORIDA TUESDAY... .STRONG PREVAILING EASTERLY WIND FLOW WILL BRING IN DRIER AIR ACROSS THE SOUTHWEST FLORIDA GULF COASTAL COUNTIES THIS AFTERNOON. RELATIVE HUMIDITIES ARE EXPECTED TO DROP BELOW 35 PERCENT THIS AFTERNOON WITH SUSTAINED WINDS NEAR 15 MPH WITH HIGHER GUSTS. FLZ066-069-070-075-240430- /O.COR.KMFL.FW.W.0019.090323T2010Z-090323T2300Z/ /O.COR.KMFL.FW.A.0019.090324T1500Z-090324T2300Z/ HENDRY-COASTAL COLLIER-INLAND COLLIER-MAINLAND MONROE- 410 PM EDT MON MAR 23 2009 ...RED FLAG WARNING IN EFFECT FOR SOUTHWEST FLORIDA COUNTIES FOR RELATIVE HUMIDITIES FALLING BELOW 35 PERCENT FOR A FEW HOURS AND SUSTAINED 20 FOOT WINDS AROUND 15 MPH UNTIL 7 PM EDT... ...FIRE WEATHER WATCH IN EFFECT FOR RELATIVE HUMIDITIES FALLING BELOW 35 PERCENT FOR 4 HOURS OR MORE FOR MUCH OF MAINLAND SOUTH FLORIDA LATE TUESDAY MORNING THROUGH EARLY TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. STRONG PREVAILING EASTERLY WIND FLOW WILL BE BRINGING IN DRIER AIR THIS AFTERNOON ACROSS THE SOUTHWEST FLORIDA GULF COASTAL COUNTIES. RELATIVE HUMIDITIES ARE EXPECTED TO DROP BELOW 35 PERCENT THIS AFTERNOON WITH SUSTAINED WINDS NEAR 15 MPH WITH HIGHER GUSTS, CAUSING CONDITIONS FAVORABLE FOR SPREADING FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ063-067-071-073-240430- /O.COR.KMFL.FW.A.0019.090324T1500Z-090324T2300Z/ GLADES-INLAND PALM BEACH-INLAND BROWARD-INLAND MIAMI DADE- 410 PM EDT MON MAR 23 2009 ...FIRE WEATHER WATCH IN EFFECT FOR RELATIVE HUMIDITIES FALLING BELOW 35 PERCENT FOR 4 HOURS OR MORE FOR MUCH OF MAINLAND SOUTH FLORIDA LATE TUESDAY MORNING THROUGH EARLY TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY MORNING THROUGH EARLY TUESDAY EVENING. DRIER AIR AND AFTERNOON HIGH TEMPERATURES IN THE LOWER 80S WILL MEAN MINIMUM RELATIVE HUMIDITIES WELL BELOW 35 PERCENT ACROSS MUCH OF MAINLAND SOUTH FLORIDA FOR FOUR OR MORE HOURS. IN ADDITION, WINDS WILL BE SUSTAINED NEAR 15 MPH, CREATING VERY FAVORABLE CONDITIONS FOR WILDFIRES TO SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
000 WWUS82 KMFL 232239 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 639 PM EDT MON MAR 23 2009 ...RED FLAG WARNING FOR SOUTHWEST FLORIDA COUNTIES FOR RELATIVE HUMIDITIES FALLING BELOW 35 PERCENT FOR A FEW HOURS AND SUSTAINED 20 FOOT WINDS AROUND 15 MPH UNTIL 7 PM EDT IS CANCELLED... ...FIRE WEATHER WATCH IN EFFECT FOR RELATIVE HUMIDITIES FALLING BELOW 35 PERCENT FOR 4 HOURS OR MORE FOR MUCH OF MAINLAND SOUTH FLORIDA TUESDAY... FLZ066-069-070-075-241000- /O.CAN.KMFL.FW.W.0019.000000T0000Z-090323T2300Z/ /O.CON.KMFL.FW.A.0019.090324T1500Z-090324T2300Z/ HENDRY-COASTAL COLLIER-INLAND COLLIER-MAINLAND MONROE- 639 PM EDT MON MAR 23 2009 ...FIRE WEATHER WATCH REMAINS IN EFFECT FOR RELATIVE HUMIDITIES FALLING BELOW 35 PERCENT FOR 4 HOURS OR MORE FOR MUCH OF MAINLAND SOUTH FLORIDA FROM TUESDAY MORNING THROUGH TUESDAY EVENING... ...RED FLAG WARNING FOR MONDAY AFTERNOON HAS BEEN CANCELLED... EAST WINDS HAVE DECREASED AND THE RELATIVE HUMIDITIES ARE NOW NEAR 40 PERCENT OR HIGHER OVER SOUTHWEST FLORIDA...THEREFORE THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE RED FLAG WARNING ISSUED FOR TODAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. CONTINUED DRY AIR AND AFTERNOON HIGH TEMPERATURES IN THE LOWER 80S WILL MEAN MINIMUM RELATIVE HUMIDITIES WILL BE WELL BELOW 35 PERCENT ACROSS MUCH OF MAINLAND SOUTH FLORIDA FOR FOUR OR MORE HOURS. THIS WILL CREATE VERY FAVORABLE CONDITIONS FOR WILDFIRES TO SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ063-067-071-073-241000- /O.CON.KMFL.FW.A.0019.090324T1500Z-090324T2300Z/ GLADES-INLAND PALM BEACH-INLAND BROWARD-INLAND MIAMI DADE- 639 PM EDT MON MAR 23 2009 ...FIRE WEATHER WATCH IN EFFECT FOR RELATIVE HUMIDITIES FALLING BELOW 35 PERCENT FOR 4 HOURS OR MORE FOR MUCH OF MAINLAND SOUTH FLORIDA TUESDAY... CONTINUED DRY AIR AND AFTERNOON HIGH TEMPERATURES IN THE LOWER 80S WILL MEAN MINIMUM RELATIVE HUMIDITIES WILL BE WELL BELOW 35 PERCENT ACROSS MUCH OF MAINLAND SOUTH FLORIDA FOR FOUR OR MORE HOURS. THIS WILL CREATE VERY FAVORABLE CONDITIONS FOR WILDFIRES TO SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Mar 23, 9:45 AM EDT, 4 hours 4 minutes earlier.
Area forecast discussion, Mar 23, 9:45 AM EDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
945 AM EDT MON MAR 23 2009
.UPDATE...MAINLY UPDATES AT THIS TIME WILL BE IN THE MARINE PACKAGE.
LATEST QUICKSCAT AND SEVERAL C-MAN STATIONS AND SHIP OBS INDICATED
SFC WINDS AROUND 20 KNOTS OR HIGHER WITH FREQUENT GUSTS TO ARND 25
KNOTS ACROSS THE ATLANTIC WATERS THIS MORNING. LATEST GUIDANCE ALSO
INDICATE THESE WIND SPEEDS CONTINUING INTO EARLY THIS EVENING AS THE
WIND SURGE CONTINUES TO TRAVEL WEST ACROSS THE LOCAL AREA. ALSO EXPECT
SEAS IN THE ATLANTIC TO SUBSIDE RATHER SLOWING AFTER THE WINDS START
TO DECREASE. FOR THIS REASON DECIDED TO EXTEND THE SMALL CRAFT
ADVISORY FOR THE ATLANTIC WATERS AT LEAST THROUGH 8 PM THIS EVENING.
WILL ALSO INDICATE A CAUTION STATEMENT FOR BISCAYNE BAY AND THE GULF
OF MEXICO WATERS FOR THIS AFTERNOON FOR EXPECTED WIND SPEED IN THE
15 TO 20 KNOTS RANGE.
SHOWERS ASSOCIATED WITH THE WIND SURGE HAVE MOVED MAINLY WEST OF THE
AREA, SO WL EXPECT SOMEWHAT DRIER CONDITIONS FOR THIS
AFTERNOON...ESPECIALLY ACROSS THE ERN AREAS. HOWEVER, WL NOT BE
SURPRISE TO STILL SEE SHOWERS DEVELOPING ACROSS INTERIOR/WEST COAST
AS DIURNAL HEATING AND LOW LVL CONVERGENCE (DUE TO EITHER WEST COAST
SEA BREEZE OR FRICTION) COMBINE WITH LEFTOVER MOISTURE THIS
AFTERNOON. CURRENT ZFP LOOKS ON TRACK AT THIS TIME.
RGH
..........................PREVIOUS DISCUSSION......................
.AVIATION...WIND SURGE ACCOMPANIED BY CONVERGENCE SHOWERS AND AN
INCREASE IN WIND SPEED NOW ESTIMATED ABOUT HALFWAY ACROSS THE
SOUTHERN PENINSULA. WILL MAINTAIN A MENTION OF VCSH FOR KAPF BUT
WILL DROP FOR THE ATLANTIC COAST AIRFIELDS AS RECOMMENDED BY
PREVIOUS SHIFT. QUITE A WINDY DAY EXPECTED ESPECIALLY FOR THE
ATLANTIC COAST AIRFIELDS WITH FREQUENT GUSTS INTO THE MID 20 KNOT
RANGE, OTHERWISE GENERALLY VFR. DRIER AIR SHOULD BE FILTERING
INTO MAINLAND SOUTH FLORIDA THIS AFTERNOON AND EVENING AS SHOWN BY
MODELS.
&&
.PREV DISCUSSION... /ISSUED 446 AM EDT MON MAR 23 2009/
DISCUSSION...
ALL THE RECENT GUIDANCE INDICATES THAT STRONG LOW LEVEL CONVERGENCE
AND ASSOCIATED SHOWER ACTIVITY WILL TAKE PLACE ALONG THE LOCAL
ATLANTIC WATERS AND ALONG THE EASTERN COASTAL ZONE THROUGH THE
EARLY MORNING HOURS. THE SURFACE OBSERVATIONS ACROSS THE REGION
INDICATE THIS AS WELL...SO THE SUITE OF GUIDANCE HAS PICKED UP ON
THIS FEATURE VERY WELL. BASICALLY THERE IS STRONG EASTERLY FLOW
ACROSS THE ATLANTIC WATERS AND ALONG THE EAST COAST OF THE
PENINSULA...BUT WITH A MUCH SLOWER NORTHEASTERLY WIND IN THE
INTERIOR AND ALONG THE WEST COAST. THIS IS ALLOWING SIGNIFICANT
CONVERGENCE TO TAKE PLACE. HOWEVER...THE NEW GUIDANCE SUGGESTS
THAT BY THE AFTERNOON THE EASTERLY FORCING WILL PENETRATE ACROSS
THE PENINSULA...WITH THE SCATTERED SHOWER ACTIVITY SHIFTING TO THE
WESTERN HALF OF THE PENINSULA BY THE AFTERNOON WITH ISOLATED
SHOWERS EXPECTED ACROSS THE EASTERN HALF. FORECAST SOUNDINGS
INDICATE THAT SOME DRIER AIR WILL ENTER THE EASTERN HALF IN THE
AFTERNOON AND THIS EVENING.
IN THE UPPER LEVELS...THERE IS A WEAK MID TO UPPER LEVEL TROUGH
ENTERING THE NORTHERN GULF WITH THE SOUTH FLORIDA PENINSULA ON THE
EASTERN SIDE OF THE AXIS...BUT BY THE AFTERNOON THE TROUGH AXIS IS
FORECAST TO SHIFT TO THE EAST WITH SOUTH FLORIDA ON THE SUBSIDENT
SIDE OF THE TROUGH AXIS...WHICH SHOULD HELP TO SUPPRESS SOME OF THE
SHOWER ACTIVITY IN THE AFTERNOON.
AFTER TODAY...HIGH PRESSURE WILL DOMINATE ACROSS THE REGION WITH
HARDLY ANY PRECIP IN THE FORECAST. RECENT GUIDANCE CONTINUES TO
SUGGEST A COLD FRONT APPROACHING SOUTH FLORIA LATE NEXT
WEEKEND...WILL HAVE TO WAIT AND SEE WHAT THE POTENTIAL IMPACTS WILL
BE ONCE THE GUIDANCE BECOMES MORE STABLE.
MARINE...
LONG PERIOD NORTHEAST SWELL CONTINUE ACROSS THE LOCAL ATLANTIC
WATERS...WITH BUOY OBSERVATIONS EAST OF THE CAPE CONTINUING TO
SHOW LONG PERIOD SWELL. THIS COUPLED WITH WINDS NEAR 20 TO 25
KNOTS WILL RESULT IN ROUGH MARINE CONDITIONS ACROSS THE GULF STREAM
WATERS. A QUICKSCAT PASS ACROSS THE REGION NEAR 00Z INDICATE THAT
THE WIND SURGE ENTERING THE REGIONAL WATERS...SO THE GUIDANCE HAS
PICKED UP ON THIS FEATURE. RECENT GUIDANCE INDICATES THAT THE
WINDS ARE EXPECTED TO DECREASE SOME THIS EVENING AND
TONIGHT...WITH THE SEAS SLOWLY SUBSIDING. IN ADDITION THE
AFOREMENTIONED LONG PERIOD SWELL IS EXPECTED TO START TO SLOWLY
SUBSIDE TONIGHT. ANOTHER LONG PERIOD SWELL IS FORECAST TO AFFECT
THE LOCAL ATLANTIC WATERS POSSIBLY BY THURSDAY.
FIRE WEATHER...
NO FIRE WEATHER CONCERNS TODAY. ON TUESDAY AFTERNOON RHS MAY FALL
TO CRITICAL LEVELS OR JUST BELOW FOR A FEW HOURS ACROSS THE
NORTHWESTERN INTERIOR PORTION OF THE SOUTH FLORIDA PENINSULA.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 76 63 77 66 / 20 10 10 10
FORT LAUDERDALE 76 65 77 68 / 20 10 10 10
MIAMI 77 64 78 66 / 20 10 10 10
NAPLES 79 59 82 61 / 30 - 10 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR AMZ650-
AMZ651-AMZ670-AMZ671.
GM...NONE.
&&
LONG TERM...47/RHG
SHORT TERM/AVIATION...50/RLPHazardous weather outlook, Mar 23, 10:20 AM EDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 1020 AM EDT MON MAR 23 2009 FLZ063-066>075-168-172>174-240500- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 1020 AM EDT MON MAR 23 2009 ...HIGH RISK OF DANGEROUS RIP CURRENTS ATLANTIC COAST BEACHES... ...HAZARDOUS MARINE CONDITIONS CONTINUING ATLANTIC COASTAL WATERS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: EASTERLY WINDS OF 20 TO 25 KNOTS AT THE BEACHES COMBINED WITH A LOW TIDE BETWEEN NOON AND 1 PM WILL RESULT IN A HIGH RISK OF DANGEROUS RIP CURRENTS AT THE ATLANTIC COAST BEACHES OF MIAMI-DADE, BROWARD AND PALM BEACH COUNTIES TODAY THROUGH TONIGHT. WIND: EASTERLY WINDS SUSTAINED AROUND 20 TO 25 KNOTS ARE FORECAST TODAY OVER THE ATLANTIC COASTAL WATERS WITH OCCASIONAL GUSTS AS HIGH AS 30 KNOTS. WAVES: EASTERLY WINDS SUSTAINED AROUND 20 TO 25 KNOTS ARE FORECAST TODAY OVER THE ATLANTIC COASTAL WATERS WHICH WHEN COMBINED WITH A NORTHEAST SWELL OF 2 TO 3 FEET WILL RESULT IN COMBINED SEAS OF 7 TO 9 FEET IN THE GULF STREAM. SEAS WILL SLOWLY SUBSIDE THIS EVENING TO 3 TO 5 FEET TONIGHT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT FOR THE ATLANTIC COASTAL WATERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY EASTERLY WINDS OF 15 TO 20 KNOTS WILL PERSIST ACROSS THE ATLANTIC AND OFFSHORE GULF WATERS THROUGH AT LEAST EARLY THURSDAY, RESULTING IN A CONTINUATION OF HAZARDOUS MARINE CONDITIONS. THE COMBINATION OF ONSHORE FLOW AND SWELL WILL ALSO MAINTAIN AN ELEVATED RISK OF RIP CURRENTS AT THE ATLANTIC COAST BEACHES THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 10:17 PM EDT | Small Craft Advisory | MFL | 21 hr | |
| Mar 23, 1:49 PM EDT | Fire Weather Watch | MFL | Broward, Collier, Miami-Dade, Monroe | 15 hr |
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.